Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 23, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 10, 2016, 2:05 PM MDT. It took effect at Sep 11, 2016, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2016, 2:05 PM MDT (20:05 UTC)
- In effect from
- Sep 11, 2016, 12:00 PM MDT
- Expired
- Sep 11, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
592 WWUS75 KPIH 102005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT SAT SEP 10 2016 IDZ020-111030- /O.NEW.KPIH.WI.Y.0023.160911T1800Z-160912T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 205 PM MDT SAT SEP 10 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * IMPACTS/TIMING...STRONG WINDS DURING THE AFTERNOON AND EARLY EVENING SUNDAY WILL PRODUCE DANGEROUS CROSS WINDS FOR VEHICLES AND LOCALIZED AREAS OF BLOWING DUST. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * LOCATIONS...AREAS WEST OF INTERSTATE-15 THROUGH THE ARCO DESERT INCLUDING THE INL WILL SEE THE STRONGEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-111030- /O.NEW.KPIH.LW.Y.0025.160911T1800Z-160912T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 205 PM MDT SAT SEP 10 2016 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * IMPACTS/TIMING...STRONG WINDS FORECAST DURING THE AFTERNOON AND EARLY EVENING ON SUNDAY WILL PRODUCE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE FORECAST. * LOCATIONS...AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
807 WWUS75 KPIH 110846 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 246 AM MDT SUN SEP 11 2016 IDZ020-120300- /O.CON.KPIH.WI.Y.0023.160911T1800Z-160912T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 246 AM MDT SUN SEP 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WINDS DURING THE AFTERNOON AND EARLY EVENING TODAY WILL PRODUCE DANGEROUS CROSS WINDS FOR VEHICLES AND LOCALIZED AREAS OF BLOWING DUST. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * LOCATIONS...AREAS WEST OF INTERSTATE-15 THROUGH THE ARCO DESERT INCLUDING THE INL WILL SEE THE STRONGEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-120300- /O.CON.KPIH.LW.Y.0025.160911T1800Z-160912T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 246 AM MDT SUN SEP 11 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WINDS FORECAST DURING THE AFTERNOON AND EARLY EVENING TODAY WILL PRODUCE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE FORECAST. * LOCATIONS...AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
199 WWUS75 KPIH 120257 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 857 PM MDT SUN SEP 11 2016 IDZ020-120400- /O.EXP.KPIH.WI.Y.0023.000000T0000Z-160912T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 857 PM MDT SUN SEP 11 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND GUSTS THIS EVENING HAVE DECREASED TO LESS THAN 30 MPH AND WILL CONTINUE TO DECREASE TO 10 TO 15 MPH OVERNIGHT. EARLY THIS AFTERNOON TOM CAT SUMMIT REPORTED A PEAK GUST OF 63 MPH NEAR 5 PM AND CRATERS OF THE MOON NATIONAL MONUMENT, A PEAK GUST OF 57 MPH, ALSO NEAR 5 PM MDT. $$ IDZ021-120400- /O.EXP.KPIH.LW.Y.0025.000000T0000Z-160912T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 857 PM MDT SUN SEP 11 2016 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 10, 2:12 AM MDT, 11 hours 53 minutes earlier.
Area forecast discussion, Sep 10, 2:12 AM MDT, 11 hours 53 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 212 AM MDT SAT SEP 10 2016 .DISCUSSION...After a cold morning with areas of frost and freezing temperatures, expect a quick warm-up with highs reaching the upper 70s to low 80s across the Snake Plain today. Further warming is expected for Sunday, with highs at least a couple of degrees warmer than what is forecast for today. As we head through the day Sunday, a trough will be approaching from the northwest along with an attendant cold front. This will tighten the pressure gradient across the region, and as a result a breezy to windy day is in store on Sunday, with wind gusts by afternoon around or possibly exceeding 30 mph for many areas. This will create chop on area waterways, crosswinds for high-profile vehicles and perhaps areas of blowing dust. Winds will slacken somewhat Sunday night, and quickly turn to the northeast for Monday and remain breezy. Temperatures will fall significantly on Monday behind the cold front, with highs likely not getting out of the 60s for the Snake Plain. Meanwhile on Monday, a cut-off low pressure area is expected to form over the NW Great Basin, with this low expected to gradually wobble eastward over our area by mid-week, with current expectations for the low to exit to the east by late-week. Currently, showers are expected to begin to develop across SE Idaho on Monday in association with this low. If current indications hold, much of SE Idaho would receive widespread wetting rains Mon-Wed, along with some minor light snow accumulations mainly above 8000 feet. At this juncture, the most widespread precipitation is currently expected to fall on Wed. One caveat: as with any cut-off low, forecast guidance remains inconsistent with the track and speed of movement of the low, and thus how much subsequent precipitation may fall across the region. Thus, confidence remains somewhat low in exact timing, location and amounts. However, confidence is reasonably high that much of the region will receive measurable precipitation. We will refine these amounts and their locations as the event draws nearer. With the low in the vicinity, temperatures (especially highs) will likely remain below climatological averages for this time of year. AD/Hedges && .AVIATION...Dry NW flow aloft today will result in another day of VFR conditions. SW winds begin to pick up toward Sun morn as a strong upper trof drops into the Pac NW. Hedges && .FIRE WEATHER...Another dry and warmer day today...but the pattern begins to change on Sunday as an upper trough begins to drop into the Pac NW. Southwest winds begin to pick up by Sunday morning... becoming stronger by afternoon. Temperatures will be warmer on Sunday with afternoon humidity readings ranging from the mid teens to the upper single digits. The upper trough deepens into a low over eastern Oregon by Monday morning...with showers developing late Sunday night. Showers are expected to become more widespread on Monday. Temps will be much cooler and humidity higher. Winds are expected to shift to the northeast on Monday...becoming brisk across the Snake River Plain. The upper low hangs around the Great Basin through mid week... continuing the cool temperatures and the risk of showers. Isolated thunderstorms are possible in the afternoon. Hedges && .PIH Watches/Warnings/Advisories... Frost Advisory until 8 AM MDT this morning for IDZ020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:05 PM MDT | Lake Wind Advisory | PIH | 31 hr | |
| Sep 10, 2:12 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 17 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.